Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 186, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2004, 1:35 PM CDT for Hinds County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2004, 1:35 PM CDT (18:35 UTC)
- Expired
- Jun 6, 2004, 2:20 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:45 PM CDT | TSTM WND DMG | Clinton, MS | POWER LINES DOWN AROUND CLINTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WUUS54 KJAN 061835 SVRJAN MSC049-061920- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 134 PM CDT SUN JUN 6 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 220 PM CDT * AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF CLINTON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR I-20 EXIT 41 AT 140 PM CDT BE NEAR SOUTH JACKSON AT 145 PM CDT HAIL TO THE SIZE OF PENNIES...DAMAGING WINDS TO 65 MPH AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3244 9040 3222 9044 3217 9027 3240 9015 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:55 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 6, 9:55 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 955 AM CDT SUN JUN 6 2004 .DISCUSSION...WILL ISSUE AN UPDATE TO ADJUST TEMPS ACROSS THE NORTH AS CLOUDS AND PRECIP WILL SHOULD KEEP TEMPS IN THE UPPER 70S. THE OTHER FIELD THAT WILL BE ADJUSTED IS THE POPS. THE NORTHER HALF LOOKS GOOD AND WILL KEEP CATEGORICAL ACROSS THE NORTH WITH LIKELY CENTRAL. WILL LOWER THE SOUTHERN 1/3 TO 30S AS LOWER 850 MB THETA E AIR WILL BE ADVECTING ACROSS THAT REGION. ALSO OF NOTE IS THE CIRCULATION ON THE BACKSIDE OF AN MCV THAT IS OVER MOB. THIS FLOW WILL SUPPORT SUBSIDENCE AND KEEP JUST ABOUT ALL CONVECTION AT BAY. UPDATES WILL BE OUT SHORTLY. GRAPHICS HAVE BEEN SENT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 36/ENTREMONT
Hazardous weather outlook, Jun 6, 1:24 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 124 PM CDT SUN JUN 06 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071824- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 124 PM CDT SUN JUN 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A GOOD PORTION OF THE REGION THIS AFTERNOON AND EARLY EVENING. THE MOST CONCENTRATED AREAS OF STORMS WILL OCCUR ACROSS AREAS EAST OF I-55 AND SOUTH OF I-20 AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG AND PRODUCE CONTINUOUS LIGHTNING AND WIND GUSTS TO 40 MPH. STORM ACTIVITY IS EXPECTED TO DIMINISH BETWEEN 7 AND 9 PM. ...FLOODING... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP WITHIN A VERY MOIST AIRMASS AND BRING THE POTENTIAL OF BRIEF HEAVY RAIN THROUGH EARLY EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO DUMP A QUICK 1 TO 2 INCHES OF RAIN AND CAUSE PONDING ON ROADS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY...JUNE 13TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| Jun 6, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 30 min |
| Jun 6, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.